Taiwanese Journal of Mathematics

PARTIAL LATIN SQUARES AND THEIR GENERALIZED QUOTIENTS

L. Yu. Glebsky and Carlos J. Rubio

Full-text: Open access

Abstract

A (partial) Latin square is a table of multiplication of a (partial) quasigroup. Multiplication of a (partial) quasigroup may be considered as a set of triples. We give a necessary and sufficient condition for a set of triples to be a quotient of a (partial) latin square.

Article information

Source
Taiwanese J. Math., Volume 10, Number 5 (2006), 1157-1167.

Dates
First available in Project Euclid: 20 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500557295

Digital Object Identifier
doi:10.11650/twjm/1500557295

Mathematical Reviews number (MathSciNet)
MR2253371

Zentralblatt MATH identifier
1107.05016

Subjects
Primary: 05B15: Orthogonal arrays, Latin squares, Room squares 05D15: Transversal (matching) theory 05B20: Matrices (incidence, Hadamard, etc.) 05C65: Hypergraphs

Keywords
Latin squares quotients amalgamation quasigroups

Citation

Glebsky, L. Yu.; Rubio, Carlos J. PARTIAL LATIN SQUARES AND THEIR GENERALIZED QUOTIENTS. Taiwanese J. Math. 10 (2006), no. 5, 1157--1167. doi:10.11650/twjm/1500557295. https://projecteuclid.org/euclid.twjm/1500557295


Export citation

References

  • C. Berge, Hypergraphs: Combinatorics of Finite Sets. North Holland Mathematical Library, V 45, Elsevier Science Publishers, 1989.
  • J. K. Dugdale, A. J. W. Hilton and J. Wojciechowski, Fractional latin squares, simplex algebras, and generalized quotients. Journal of statistical planning and inference., 86 (2000), 457-504.
  • L. Yu. Glebsky and E. I. Gordon, On approximation of topological groups by finite algebraic systems, preprint on math.GR/0201101, http://xxx.lanl.gov/. To be published in Illinois Math. J.
  • L. Yu. Glebsky, E.I. Gordon and C. J. Rubio, On approximation of topological groups by finite algebraic systems II, preprint on math.GR/0304065, http://xxx.lanl.gov/. To be published in Illinois Math. J.
  • A. J. W. Hilton, Outlines of latin squares. Ann. Discrete Math. 34 (1987), 225-242.
  • H. J. Ryser, Combinatorial mathematics (The Carus Mathematical Monographs, 15) The Mathematical Association of America, 1963.
  • D. de Werra, A few remarks on chromatic scheduling, in: Combinatorial programming: Methods and Applications, D. Roy, ed., D. Reidl, Dordrecht, Holland, 1975, pp. 337-342